Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 98, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 14, 2000, 10:36 PM EST for Wayne County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2000, 10:36 PM EST (03:36 UTC)
- Expired
- Jun 14, 2000, 11:15 PM EST
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Wayne County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1151 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
709 WUUS51 KILN 150336 SVRILN INC177-150415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1036 PM EST WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN EAST CENTRAL INDIANA... * UNTIL 1115 PM EST... * AT 1036 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF CENTERVILLE...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RICHMOND... CENTERVILLE... THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. .END/TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:35 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jun 14, 8:35 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 935 PM EDT WED JUN 14 2000 FOR NOW WILL KEEP HIGH POPS IN THE WATCH AREA AS THUNDERSTORM LINE MOVES THROUGH. WILL LOWER POPS IN KENTUCKY AND SOUTH CENTRAL TO CHANCE. IN CVG AREA...SOUTHERN EDGE OF LINE KEEPS BUILDING SOUTH...BUT THE LINE IS MOVING NE. WILL LOWER TO LIKELY. REST OF FORECAST LOOKS OKAY FOR NOW. WILL LOOK AT THINGS WHEN BOX EXPIRES. CLEMISILN OUT IN A FEW. .ILN...NONE. SITES
In the hours before
Local storm report, Jun 14, 6:36 PM EST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
736 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0402 PM VANDALIA OH .88 INCH HAIL
06/14/00 MONTGOMERY
0427 PM RICHMOND IN WIND DAMAGE
06/14/00 WAYNE MULTIPLE TREES DOWN
COUNTY WIDE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0445 PM NORTH HAMPTON OH WIND DAMAGE
06/14/00 CLARK 2 TREES DOWNED
0557 PM WILMINGTON OH WIND DAMAGE
06/14/00 CLINTON POWER LINES DOWN
0557 PM WILMINGTON OH 73 MPH TSTM GUST
06/14/00 CLINTON
0615 PM MASON OH WIND DAMAGE
06/14/00 WARREN 2 TREES DOWN
0635 PM WASHINGTON COURT HOUSE OH WIND DAMAGE
06/14/00 FAYETTE NUMEROUS TREES DOWNED
ON S.R. 41
0640 PM XENIA OH WIND DAMAGE
06/14/00 GREENE NUMEROUS TREES DOWN
0645 PM SPRINGFIELD OH WIND DAMAGE
06/14/00 CLARK 2 TREES DOWNLocal storm report, Jun 14, 6:48 PM EST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
748 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM COLUMBUS OH WIND DAMAGE
06/14/00 FRANKLIN TREES DOWN ON SCHEYER
PLACE AND ALONG NORTH
ELK DRIVE IN
CLINTONVILLE. REPORTED
BY EMERGENCY MANAGEMENT.Local storm report, Jun 14, 8:51 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
951 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM 1 S BIG PLAIN OH WIND DAMAGE
06/14/00 MADISON 2 TREES DOWN
0715 PM POWELL OH WIND DAMAGE
06/14/00 DELAWARE TREES DOWN OVER
SOUTHERN DELAWARE COUNTY
0910 PM CAMBRIDGE CITY IN WIND DAMAGE
06/14/00 WAYNE TREES DOWNSpecial weather statement, Jun 14, 9:25 PM EST, 1 hour 11 minutes before
OHZ026-034-035-043-044-150240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1025 PM EDT WED JUN 14 2000 ...SEVERE WATCH FOR THE NORTHERN MIAMI VALLEY HAS BEEN CANCELLED... THE THREAT OF SEVERE WEATHER HAS COME TO AN END OVER THE NORTHERN MIAMI VALLEY. HOWEVER...THE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT. THE COUNTIES THAT HAVE CLEARED ARE MERCER...AUGLAIZE...SHELBY... HARDIN AND LOGAN. .END/TIPTON
Local storm report, Jun 14, 10:01 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1101 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1019 PM LAUREL IN WIND DAMAGE
06/14/00 FRANKLIN TREES DOWN.
1026 PM EVERTON IN WIND DAMAGE
06/14/00 FAYETTE TREES DOWN
1045 PM DUNLAPS)VILLE IN WIND DAMAGE
06/14/00 UNION TREES DOWNSpecial weather statement, Jun 14, 10:06 PM EST, 30 minutes before
INZ050-058-059-066-073-074-OHZ042-045-046-051>056-060>065-070>074- 077-078-150321- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1106 PM EDT WED JUN 14 2000 ...SEVERE THUNDERSTORM WATCH FOR EASTERN INDIANA...SOUTHWEST AND CENTRAL OHIO HAS BEEN CANCELLED... THE THREAT OF SEVERE WEATHER HAS DIMINISHED. HOWEVER STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHWEST OHIO THROUGH MIDNIGHT AND CENTRAL OHIO THROUGH 2 AM. THE COUNTIES THAT HAVE CLEARED FOR INDIANA ARE: WAYNE...FAYETTE... UNION...FRANKLIN...RIPLEY AND DEARBORN. THE COUNTIES THAT HAVE CLEARED FOR OHIO ARE: DARKE...PREBLE... MIAMI...MONTGOMERY...CHAMPAIGN...CLARK...GREENE...BUTLER...WARREN... CLINTON...HAMILTON...CLERMONT...UNION...DELAWARE...LICKING... MADISON...FRANKLIN...FAIRFIELD...FAYETTE...PICKAWAY...ROSS... HOCKING. .END/TIPTON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:28 PM EST | Severe Thunderstorm Warning | ILN | Fayette, Wayne | 62 min |
| Jun 14, 9:18 PM EST | Severe Thunderstorm Warning | ILN | Franklin | 42 min |
| Jun 14, 9:22 PM EST | Severe Thunderstorm Warning | ILN | Fayette, Union | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.